Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
36 Posts
Discussion Starter · #1 ·
I have been controlling my IBS fairly well with probotics and amitriptylene. I had to start taking antibiotics(amoxicillian 500mg 3x daily for 7 days) 2 days ago for a wisdom tooth infection. MY gut is starting to act a little crazy. I was wondering if this will stop after I am done with the antibiotics or are they killing off all the good bacteria in my bowels putting me back at sqaure one again? I sure hope not! Have any of you had similiar poblems? Any info will be appreciated.
 

·
Registered
Joined
·
2,937 Posts
Ugh, I hate having to go on antibiotics! They will kill off the good bacteria in your gut but if you keep taking your probiotics while you're on them and afterwards it will help to balance it out. Once you've finished the antibiotics you should be right again within the week. Hope you feel better soon!
 

·
Registered
Joined
·
372 Posts
The best thing I have found for this is to take a special probiotic called Culturelle(recommended by my doctor) when I have to take an antibiotic. It worked very well for me. Even got rid of a painful mouth infection (yeast infection) caused by the antibiotic. It was gone in a few days. Helped my IBS a lot too. You can read about it at Culturelle.com.
 

·
Registered
Joined
·
36 Posts
Discussion Starter · #4 ·
Thanks for your input. Madge is the cultrelle available in any chain stores or do you have toget it online? It just sucks how one minute things are going fine and then all of a sudden they go to hell. I have been doing really good the last 6 months with my probiotics and amitryptylene although there was always something there to remind me that something is not quite right, but it was bearable.Then I have to take antibiotics and bam! Sometimes this condition really wears on you. It is what it is I guess. You just have to keep on keeping on.
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top